Alert archive / California / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 4, NWS Sacramento, CA
NWS Sacramento, CA issued this severe thunderstorm warning at Feb 22, 2001, 3:25 PM PST for Butte County, California. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 22, 2001, 3:25 PM PST (23:25 UTC)
- Expired
- Feb 22, 2001, 4:00 PM PST
- In force
- 35 min
- Issued by
- NWS Sacramento, CA
- Area
- Whole counties
County Butte County, CA
The nearest sounding before it
Oakland, CA (KOAK), launched 12:00Z, 11.4 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1157 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- 148 m²/s²
- 0-3 km storm-relative helicity
- 222 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS56 KSTO 222323 SVRSAC CAC007-230000- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SACRAMENTO CA 325 PM PST THU FEB 22 2001 THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL BUTTE COUNTY IN CALIFORNIA * VALID UNTIL 400 PM PST * AT 315 PM PST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 3 MILES WEST OF OROVILLE DAM...OR ABOUT 3 MILES NORTHEAST OF OROVILLE...MOVING NORTH AT 5 MPH. * SOME LOCATIONS AFFECTED BY THIS WARNING INCLUDE... PARADISE OROVILLE DAM OROVILLE BIG BEND VERY LARGE HAIL IS POSSIBLE WITH THIS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH OF THE STORM...MOVE TO A SUBSTANTIAL SHELTER. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. REPORT SIGNIFICANT WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN SACRAMENTO. LAT...LON 39Z49 12163 3945 12147 3973 12140 3975 12163
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 22, 3:00 PM PST, 25 minutes earlier.
Area forecast discussion, Feb 22, 3:00 PM PST, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SACRAMENTO CA
300 PM PST THU FEB 22 2001
CLOUDS CONTINUE TO MOVE SOUTH IN A MODERATE NORTHERLY FLOW WITH CLEAR
SKIES OVER THE CWA EXCEPT FOR THE NORTHERN SAN JOAQUIN VALLEY. EXPECT
CLOUDS TO OVER SPREAD THE CWA DURING THE NIGHT. THE LEADING EDGE OF
THE CIRRUS SHIELD HAS REACHED THE NORCAL COAST WITH THE PRIMARY SHORT
WAVE APPROACHING 140W. SOUTHERLY WINDS WILL INCREASE OVER THE AREA AS
THE TROUGH/SURFACE LOW APPROACH THE NORCAL COAST SATURDAY MORNING.
SHOULD GET BREEZY IN THE VALLEYS AND WINDY AT HIGHER TERRAIN SATURDAY
WITH 8H SOUTHERLY WINDS 20 TO 25 KNOTS AND 7H WINDS SOUTHWEST 35
KNOTS. GRADIENT RELAXES SATURDAY NIGHT AS TROUGH DIGS SOUTH ALONG THE
COAST AND SURFACE LOW FILLS. SATURDAY/S SYSTEM APPEARS WEAKER THAN
THE PREVIOUS STORM WITH THE UPPER LOW REMAINING OFFSHORE. SOUTHWEST
MID LEVEL FLOW WILL ENHANCE SNOW IN THE SIERRA...HOWEVER EXPECT
HIGHER MOISTURE AND COLDER AIR CLOSER TO THE CENTER OF THE
CIRCULATION AND HAVE ISSUED A SNOW ADVISORY FOR THE NORTHERN COASTAL
MOUNTAINS...ZONE 63. SNOW LEVELS SATURDAY NIGHT WILL BE LOWERING TO
AROUND 2500 FEET IN THE NORTHERN MOUNTAINS AND COASTAL RANGE AND
SOMEWHAT HIGHER IN THE SIERRA. GREATEST LIFT OCCURS OVER THE CWA
SATURDAY AFTERNOON AND EARLY EVENING THEN SHIFTS SOUTHWARD. WEAK
RIDGE BUILDS OVER THE AREA BEHIND THE LOW ON MONDAY WITH ONLY
MOUNTAINS SHOWERS EXPECTED DURING THE EXTENDED PERIOD. PFJ
.STO...SNOW ADVISORY FOR SOUTHWESTERN SHASTA AND NORTHERN LAKE
COUNTIES FOR SATURDAY AND SATURDAY NIGHT.
BLU SE 026/035 027/037 026 077
RBL RE 040/052 044/057 043 076
SAC RE 042/056 045/060 044 066The office that day
Everything else NWS Sacramento, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 22, 2:05 PM PST | Severe Thunderstorm Warning | STO | Tehama | 30 min |
| Feb 22, 2:40 PM PST | Severe Thunderstorm Warning | STO | Glenn, Tehama | 35 min |
| Feb 22, 3:26 PM PST | Severe Thunderstorm Warning | STO | Glenn, Tehama | 34 min |
| Feb 22, 3:59 PM PST | Severe Thunderstorm Warning | STO | Butte | 16 min |
Nearby
Severe Thunderstorm Warnings in California, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.